I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

knee pain

User
Posted 15 Jul 2015 at 23:06

hi.does anyone suffer with knee pain with zoladex ,i have been on for 16months now and during the last month i have been getting knee pain mostly in my left knee and when i have been sat down for a while it gets stiff, any thoughts on this please.

User
Posted 16 Jul 2015 at 08:06

Just bumping this for you radar. Hope somebody sees it

We can't control the winds - but we can adjust our sails
User
Posted 16 Jul 2015 at 08:44

only been zoladex a month, my side affects are slight shortness of breath, lack of muscular strength and just hot all the time, my knees always ache, so will prob never know if zoladex causes any knee problems

nidge

run long and prosper

'pooh how do you spell love'

'piglet you dont spell love -you just feel it'

User
Posted 16 Jul 2015 at 10:46
Radar

any meds can cause any number of side effects,most get reported in the leaflets that come with them. I know sometimes patients are not given the zoladex leaflet by the nurses that administered it. Have you been given one to read? It does cause some muscle weakness and deterioration in some men, it could be that the muscles around your knee have been affected and this is causing a previously "cushioned" joint to hurt.

It is worth checking with your GP as it could be totally non PCa related like a touch of arthritis or something.

best wishes

xx

Mo

User
Posted 16 Jul 2015 at 12:51

Radar,

I have been on HT for 9 months or so now and I have been having knee pains and leg pains just recently.  I'm not on Zoladex though but am on Prostap and am also taking statins.
I was not really sure if these were causing the problems or not - though the pain seems muscular an seems to be subsiding now.

Martyn 

User
Posted 16 Jul 2015 at 13:56
Radar

I'm on Prostap and had leg aches particularly at night but this turned out to be caused by the Atorvastatin tablets I was taking, once I stopped taking them (on my doctor's advice) the aches went.

Arthur

User
Posted 16 Jul 2015 at 15:01

thanks,it seems to be worse after i have done some exercise like squats with light weights and hips also ache a bit,think i will stop the squats but i am trying to keep my bones strong,also does it matter if i am a day late getting my zoladex jab.

User
Posted 16 Jul 2015 at 15:15

Walking at a good pace outdoors is good.

No problem with a day overdue on Zoladex

Ray

User
Posted 30 Dec 2015 at 04:12

Hi,

I just posted a note on knee pain. I have been on Zoladex for 2 years. In fact I just had my last jab. I was feeling a bit demob happy when I started very bad knee pain. I am thinking there is some radiation damage that had affected my sciatic nerve. But this is just a guess and it may well be the Zoladex itself. Its particularly bad at night. I have just got out of bed,  done some exercises, taken a big painkiller and its now just bearable.

Random advice on the web says that walking is the best. If you can bear the first ten minutes it does get better. One bit of advice is to take the pain killer to help with the start of the walk.

Any advice welcome. Anyone know what the GPs/consultants say? Any good home exercises?

 

OttoK 

 

User
Posted 30 Dec 2015 at 05:24

hi
I am on 3monthly zoladex implants, have been for last 9 months not had any kind of knee aches/pain, may just have to wait and see over time as its something I will not be able to being stop implanted

regards
nidge

run long and prosper

'pooh how do you spell love'

'piglet you dont spell love -you just feel it'

User
Posted 30 Dec 2015 at 07:14
I have been on zoladex for 12 months now. About 6 months ago I started getting ankle and knee pain that I put down to running too much however about 3 months ago this pain/stiffness started in my elbows and fingers too, mainly at night when they are stationary for some time. When I try to move them they move in jerks with considerable pain but after a minute they get back to normal. Spoke to oncol about this and he said if it's nothing else then it's the drugs. I did have 2 MRIs on my knee just with a view to normal joint issues with a knee specialist. He said that may have early arthritis and cartilage damage when he saw the first one. 5 weeks later and lots of rest it had all cleared up so he was a bit confused as cartilage damage just doesn't clear up. I saw both scans, second one was totally normal yet my knees were still painful so I guess it is just the zoladex. When I run now it is uncomfortable for a few minutes then fine. About 3 hours into my run all joints in use get sore, I can carry on but the next day painful all day.

Not sure if any of this helps but it would appear that something is affecting joints that is probably related to treatment in some way.

Kev

Dream like you have forever, live like you only have today Avatar is me racing in the Sahara April 2018

User
Posted 30 Dec 2015 at 19:32

I think Mo put it well.

I experienced no knee problem during 8 months on Zoladex or for several years afterwards, although aching legs were one of the symptoms whilst Zoladex was effective. Fast forward 6 years or so and and pain in one knee became so severe my GP referred me to A&E. There, following an excruciating withdrawal of fluid it was determined I had psudo gout in the joint. Both my knees now feel weak and as if constricted by a tight bandage. Going up and down stairs has become more of an effort although it does ease somewhat if I continue to do this, which I do for the exercise. My being rather overweight puts more strain on the knee joints in particular. A full body MRI this year showed I have extensive arthritis in my joints which is a common cause of knee pain.

In short, there are a number of reasons for knee pain and drugs can be responsible. Though mainly affecting his leg muscles, a friend of mine was taken off Simvastatin by his GP because of leg pain which subsequently improved his leg problem.

Agree it is worth consulting a GP.

Barry
User
Posted 31 Dec 2015 at 11:40

Hi,

This knee conversation is very helpful. If it is Zoladex then it would be useful to understand why. Yes, walking is good. I now do about 20 mins, twice a day. The pain goes after about 10 mins. Since I have taken my last injection of  if the pain goes in about 6 months then I will settle for Z as the cause. If I can get a scan and its negative for arthritis, then that would support Z as being the cause.

A Happy New Year to all. 

Otto  

 

 

User
Posted 28 Nov 2017 at 04:43
Originally Posted by: Online Community Member
I'm on Prostap and had leg aches particularly at night but this turned out to be caused by the Atorvastatin tablets I was taking, once I stopped taking them (on my doctor's advice) the aches went.
Very interesting to hear the comments about Atorvastatin. I've been on Zoladex for 4 months and am also on Atorvastatin (for cholesterol though not sure I still need it). Pain occasionally in both knees but cannot attribute it to anything specific. I work out in a swimming pool 4-5 times a week and that provides huge relief.

User
Posted 28 Nov 2017 at 04:43
Originally Posted by: Online Community Member
I'm on Prostap and had leg aches particularly at night but this turned out to be caused by the Atorvastatin tablets I was taking, once I stopped taking them (on my doctor's advice) the aches went.
Very interesting to hear the comments about Atorvastatin. I've been on Zoladex for 4 months and am also on Atorvastatin (for cholesterol though not sure I still need it). Pain occasionally in both knees but cannot attribute it to anything specific. I work out in a swimming pool 4-5 times a week and that provides huge relief.

 
Forum Jump  
©2018 Prostate Cancer UK